MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C23V-004M
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the site reported that a kink was observed in the inflow cannula of a patient.It had been present for a few days without being reported to the berlin heart inc.Clinical affairs (ca) team.Ca requested pictures to assess the kink.Upon reviewing the pictures, ca recommended trimming off the inflow cannula with the confirmed kink.Additionally, at the time of the event the blood pump maintained complete fill and ejection, no cannula breach and the patient remained hemodynamically stable.Therefore, it was decided this incident was not reportable.However, after completing the failure investigation on 2023-10-12, it was determined that it was not a kink, it was a cut outside the cannula.Therefore, it was determined this was reportable as mdr.
 
Additional Manufacturer Narrative
We have reviewed the production records of the excor aterial cannula lot no.00110486.This product was produced according to our specifications.The affected cannula had been in use on the patient for 64 days up to the time of the incident.The trimmed section of the cannula was returned to berlin heart gmbh on 2023-08-30.The subsequent microscopic examination determined that it was not a kink but damage to the outer surface.The damage is approximately 1 to 2 mm long.It is palpable and looks like an incision.Based on all examinations, it was concluded that it was external damage, most likely caused by a sharp and pointed object.See attached failure investigation report for details.
 
Additional Manufacturer Narrative
Data corrected in section d to match device information in gudid per the fda letter dated 5/20/2024.D1 changed the brand name to match gudid.D2a changed the common device name to match gudid.D4 udi changed, to include complete udi number (b)(4).

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogans mill road
suite a6
the woodlands, TX 77380
2818639706
MDR Report Key17953684
Report Number3004582654-2023-00031
Device Sequence Number6800036
Product Code DSQ
UDI-Device Identifier04260090041291
UDI-Public(01)04260090041291,(17)240630,(10)00110486
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberC23V-004M
Device Catalogue NumberC23V-004M
Device Lot Number00110486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale
Patient Weight12 KG